Side Effects

Viewing 6 reply threads
  • Author
    Posts
    • #54210
      vosmeri
      Participant

      I am 39 years old. I want to take medication if helps. I’ve only been given Adderall. When I’ve taken it, I’ve had unpleasant side effects after a few days, so I give up on it. So here is my question, how long should I wait for the side effects to calm down? thanks!

    • #54217
      angiea76
      Participant

      I have been on Adderall for 5 years. I have gone off and on it a few times during hypo-mania episodes. The first, at least 5+ days, I don’t sleep much if at all. I had other mild side effects as well, but once I got through that first week, Adderall is great for those of us with Adult ADD/ADHD. I was diagnosed with Adult ADHD with MDD six years ago, I’m now 41, I am not a candidate for any other chemical medication treatment. Adderall slows my brain down and I can filter every thought one at a time. I have maxed out the mgs, that is safe for my size. I finally went back to school, and for the first time ever, I was an honor student and actually learned the material. I hold a 4.0 and was one of 15 students from the 6 campuses nationwide, handpicked and invited to get my degree in Medical Insurance Billing and Coding. I am due to graduate in November hopefully as Valedictorian. I will be completing this Associate of Applied Science Degree (AAS) between both programs, they are normally a 4 year program. The few of us invited to earn our AAS with this School, will be completing in 17 months, an accelerated pace. Without the Adderall, this chance of my lifetime, would have never been possible.

      Adderall is a great medication, if you give it time to take effect just like all other meds 3-4 weeks as long as the side effects aren’t a danger to you, if it is just side effects that are just uncomfortable or an inconvenience, it really is worth trying to see the effects are better and if the med is noticeably helpful. If not, after the month talk to you PCP or Psych, about other options. If the side effects are too much to stick it out, then call your doctor and discuss other options with a different med, if you are a candidate. Hope this was helpful…

    • #54295
      Penny Williams
      Keymaster

      There are two types of stimulant medications used to treat ADHD: amphetamines (Adderall, Vyvanse, etc…) and methylphenidates (Ritalin, Concerta, etc…). Most people do well with one type or the other, but not both. It could simply be that you need to take a methylphenidate instead.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Also, ADHD medications rarely work perfectly on the first try. It’s a process to find the right medication and dosage, so keep working with your doctor.

      ADHD Medications Rarely Work Perfectly On the First Try

      Penny
      ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

    • #54575
      vosmeri
      Participant

      Thank you for you responses! I wen to my doctor and he changed my medication to Generic Conserta 27mg extended release. I took it for the first time yesterday. It seemed to work well. The only thing I noticed as a massive headache! However thanks to this forum, I read older posts about others that had that same issue. So I am not going to give up on yet. 🙂

    • #55196
      Kel Bell
      Participant

      I’m concerned. I’m 53 y.o. w female. I’ve been on generic Ritalin- methylphenidate 20mg 1 and 1/2 tabs 4x q day. It works well for me. Today my refill has been switched from Corapharma to KVK-TECH. I’m experiencing strong headaches. Never had this before. I need never heard of KVK-TECH??? Anyone else?

    • #92669
      BlueRiver
      Participant

      At 68 years old I was finally, FINALLY prescribed methyphenidate after years of dealing with ignorant docs and therapists.
      Have used Ritalin and it works perfectly for me. However, Medicare has it’s own agenda and will only pay for generic. Used Mallinckrodt methylphenidate 20mg ER for a couple months with so-so results (as compared to Ritalin). Distribution was uneven and unpredictable from one tab to the next. Last refill I was given KVK-Tech brand. That is why I am posting. Since starting this horrible brand I have felt extremely depressed, irritable, and unmotivated AND have bad headaches! It has been horrible and scary – and very hard on my spouse! Thanks to all who have posted about the bad generics. The KVK-Tech brand doesn’t seem to have gotten the attention that some others (Mallinkrodt for example) have and folks should know how bad it is. So, yes Kel Bell, I have heard of it, used it, and been trashed by it!

    • #103012

      Does anyone experience thinking in full sentences when on meds? For some reason, when the medication is in effect I tend to think in full sentences, and I have to make a cognitive effort not to. It’s exhausting.

      • #105326
        Flaherty61
        Participant

        I took DAN generic ritalin for yrs from walgreens. Now they and others have switched to the KVK Teck brand.I have verybad headachs..blurred vision heart palpatations and tiredness and some burning of my skin.I wish i could get a reafund.Did not expect walgreens to carry this bad brand.

Viewing 6 reply threads

You must be logged in to reply to this topic.